A 24-year-old male asked:
After that my ophtalmologue put in my eyes drop to dilate my pupil, i got paralyzed for about one hour and half, what's the reason ? and is that normal?
2 doctor answers • 2 doctors weighed in
Dr. Hiep Leanswered
Nephrology and Dialysis 44 years experience
It should not happen and I can't explain why you encountered this rare adverse effect which could be called an idiosyncratic reaction. It is absolutely abnormal.
Answered Jan 16, 2022
Dr. Daniel Rosbergeranswered
Retinal Surgery 33 years experience
Definitely not NORMAL. Most ophthalmologists use some combination of tropicamide, phenylephrine and cyclopentolate. No combination that I am aware of would cause 90 minute paralysis. See your internist.
Answered Jan 30, 2022
Last updated Jan 30, 2022
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.